MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008400
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.The 60% stenosed target lesion was located in the non-tortuous and moderate to severely calcified left main artery.A 4.00 x 8 synergy ii drug-eluting stent was advanced to treat the lesion.However, upon inflating the stent balloon, the stent slid back off the balloon onto the balloon shaft.The physician did not notice until the device was removed out of the patient's body that the stent was on the balloon shaft.A 4.0 x 8 promus premier drug-eluting stent was then advanced and was successfully deployed in the left main and the procedure was completed.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the stent delivery system (sds) 20451524-112 was returned for analysis.A visual examination found that the stent appeared expanded and detached from the balloon.The stent had moved in a proximal direction over the proximal end of the polymer extrusion.Distal stent row 1 appeared damaged with a stent strut lifted and pulled distally.The maximum crimped stent profile measurement at the time of manufacture was within specification.The balloon cones were reviewed and no issues were noted.The balloon cones appear relaxed from their original folded position and appear to have been subjected to positive pressure.Hardened medium was evident inside the balloon body.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple hypotube kinks along the full length of the catheter.A visual and tactile examination of the outer and the inner lumen and mid-shaft section found a shaft polymer extrusion kink 5 mm proximal to the bi-component bond.No other issues were identified during the product analysis.A review of the manufacturing data for the stent profile was carried out and no anomalies were noted.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6890750
Report Number2134265-2017-09480
Device Sequence Number633579
Product Code NIQ
UDI-Device Identifier08714729840015
UDI-Public08714729840015
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2018
Device Model NumberH7493926008400
Device Catalogue Number39260-0840
Device Lot Number0020456304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1